Alert archive / Arkansas / River Flood Advisories in 2023

River Flood Advisory 4, NWS Tulsa, OK

February 7, 2023Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Feb 7, 2023, 7:10 PM CST for Crawford County, Franklin County, Arkansas. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2023, 7:10 PM CST (01:10 UTC)
Expired
Feb 9, 2023, 8:15 AM CST
In force
37 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 10.79 ft at Feb 9, 2023, 1:00 AM CST.

actionminormoderate510152002/0802/0902/10
Action stage
10 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 5:11 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 7, 5:11 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
511 PM CST Tue Feb 7 2023

...New AVIATION...

.SHORT TERM...
(The rest of this afternoon and Tonight)
Issued at 218 PM CST Tue Feb 7 2023

Surface frontal boundary remains mostly stationary across far
southeast Oklahoma with noticeably cooler temperatures across the
region this afternoon than recent days. Persistent southwesterly
flow aloft from a slowly approaching upper low, atop a relatively
moist airmass for this time of year continues to contribute to
widespread light to moderate showers this afternoon. Rain amounts
so far have been fairly light with some localized heavier totals
near an inch, but look for some heavier precip to overspread the
region later this afternoon and into tonight. The main focus will
be across portions of southeast Oklahoma and into west central
Arkansas, where isentropic ascent will be maximized near the 850mp
frontal surface. Steepening mid level lapse rates as the mid
level low moves closer to the region could produce some areas of
elevated instability, especially along the Red River, leading to
some scattered thunder potential heading into tonight.
Anomalously high PWAT values for this time of year in this region
could lead to some decent rain rates in any convective features
that develop. Therefore, an axis of heavy rainfall could set up
tonight, most likely near the frontal boundary across southeast
Oklahoma and western Arkansas. One to two inches of rain will be
possible tonight in these areas, with other locations seeing more
scattered light to moderate rain through the night.

Bowlan

&&

.LONG TERM...
(Wednesday through Tuesday)
Issued at 218 PM CST Tue Feb 7 2023

The upper low begin to open up and eject out over the Southern
Plains on Wednesday with precipitation continuing to overspread
the region as widespread synoptic ascent moves overhead. The main
focus for heavier precipitation will be the near stationary
frontal boundary draped across southeast Oklahoma and into
northwest Arkansas. An axis of heavy rainfall driven possibly by
some convective elements given some slight elevated instability
across southeast Oklahoma and western Arkansas, seems likely in
this region throughout the day Wednesday. Rises on area rivers
are expected and some localized flooding of rivers/streams and low
lying areas also seems a good bet. Will hold off on a Flood Watch
for now and leave it to the next shift to see how things are
progressing in terms of rain rates and amounts with the next suite
of data. Overall, the area of greatest rainfall will likely be
within a narrow axis while other areas see more persistent light
to occasionally moderate showers. Widespread one to two inches of
additional rainfall is possible on Wednesday, especially south of
I-40 with some localized areas possibly seeing more than two
inches. The system will lift northeast of the region on Wednesday
night into Thursday morning, with some lingering showers,
possibly mixing with a few snow flakes along the Kansas border
Wednesday night. No accumulations are expected as temperatures
remain near or above freezing. Also as the system exits, a period
of strong westerly winds gusts is expected on the backside of the
surface low and a wind advisory could be needed for a short period
for some gusts over 40 mph, especially in the terrain of
northwest Arkansas.

Seasonable conditions are expected on Thursday before the next
wave dives southeast out of the Northern Plains and grazes
northeastern portions of Oklahoma and northwest Arkansas Thursday
night. Overall moisture will be lacking with this system, but a
rain/snow mix is possible across far northeast Oklahoma and far
northwest Arkansas Thursday night into Friday morning. Some places
could pick up a couple tenths of accumulation on grassy surfaces,
but overall impacts are not expected with this system. Mid level
ridging will then build in this weekend with a return to sunny
skies and southerly winds. Temperatures will respond accordingly
with highs expected to be above normal Saturday into Monday.
Another system looks to be on track for next week bringing another
chance at seeing widespread rainfall, with more heavy rain
potential setting up possibly next Tuesday and Wednesday.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Tue Feb 7 2023

Poor aviating conditions will exist through the period, with
visibility reductions due to multiple rounds of rainfall, low
ceilings and even some potential for thunderstorm impacts
expected. Expect ceilings to decrease through the period, with IFR
ceilings developing overnight at MLC and the NW AR terminals and
tomorrow morning in NE OK. Will include a VCTS mention at FSM
from 12-18Z tomorrow, with that site most likely to see TS
impacts. MLC would have the next best potential, but currently
feel the chance is below mentionable levels there.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  46  34  51 /  80  90  60   0
FSM   48  58  37  57 /  90  90  50   0
MLC   43  50  34  55 / 100  90  40   0
BVO   37  45  29  50 /  60  90  70   0
FYV   42  56  34  55 /  90  90  70   0
BYV   41  52  36  53 / 100  90  70   0
MKO   43  50  34  52 /  90  90  60   0
MIO   41  48  33  50 /  80 100  80   0
F10   41  47  33  52 /  90  90  50   0
HHW   48  57  34  57 / 100  90  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...22
Hazardous weather outlook, Feb 7, 4:56 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Tue Feb 7 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Tue Feb 7 2023

...PERIODS OF HEAVY RAINFALL THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly southeast Oklahoma.
	ONSET...This evening.

DISCUSSION...

Areas of rain will become more widespread this evening and continue
through the night as an upper level low approaches the area. There
will be enough elevated instability for some thunderstorms across
southeast Oklahoma and into west-central Arkansas.

Additional rainfall amounts of a half inch approaching locally 2 inches will
be possible through tonight. The higher end of these amounts look
to be across southeast Oklahoma and western Arkansas, which could create the
potential for localized flash flood conditions overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Winter Weather Potential...High Wind Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...

Widespread rain along with chances for thunderstorms are forecast to
be ongoing Wednesday morning, and continue through the day ahead of
an upper level low pressure system moving into the region. The
greater potential for thunder is forecast across southeast Oklahoma.
Rain showers finally begin to taper off from southwest to northeast
Wednesday night with the exiting low pressure system. Additional
rainfall of a half inch to locally over one and a half inches will
be possible Wednesday into Wednesday night. Again, the higher of
these amounts are forecast over southeast Oklahoma into northwest
Arkansas. Both areal flooding as well as main-stem river flooding
could be possible with the multiple day rainfall.

A second upper level low pressure system is forecast to quickly move
across the region Thursday night and Friday. Indications show an
isolated potential for a few snow flakes and or light snow to be
possible near the Oklahoma Kansas border into far northwest Arkansas
late Thursday night into early Friday morning. Little to no
accumulations and no impacts are expected. Behind this second
system, southerly winds return for the weekend and become gusty
Sunday ahead of another low pressure system looking to move into the
region early next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Data shows the greater potential for river flooding within the Illinois River
and the Poteau River Basins. Those with interests along these rivers should
continue to monitor latest forecasts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 6:48 PM CSTRiver Flood WarningTSACherokee57 hr
Feb 7, 6:50 PM CSTRiver Flood WarningTSAAdair, Delaware47 hr
Feb 7, 6:51 PM CSTRiver Flood AdvisoryTSACherokee, Delaware41 hr
Feb 8, 12:13 AM CSTFlood WatchTSAChoctaw, Latimer, Pushmataha23 hr
Feb 8, 1:48 AM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha7 hr
Feb 8, 7:54 AM CSTRiver Flood WarningTSAPushmataha18 hr
Feb 8, 7:55 AM CSTRiver Flood WarningTSALeFlore25 hr
Feb 8, 9:31 AM CSTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pushmataha3 hr
Feb 8, 10:25 AM CSTAreal Flood WarningTSALatimer, LeFlore, Pushmataha, Sequoyah19 hr
Feb 8, 11:58 AM CSTAreal Flood AdvisoryTSAAdair, Haskell, Latimer, Sequoyah10 hr
Feb 8, 12:43 PM CSTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha9 hr

Nearby

River Flood Advisories in Arkansas, 2023Every river flood advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.